Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|acne85 - Mon Jul 26, 2010 7:35 am||
I am taking 30mg of Accutane per day, but I have a very hard time swallowing the capsules. I have some anxiety issues that make swallowing difficult (not just pills but also food/liquids - another issue) and so this is a serious problem for me with pills. I have been doing fairly well but lately my "disorder" has been acting up and I am having a very hard time with the pills. I know there is liquid inside, and that you are not supposed to break the capsules in order to avoid irritating the esophagus, etc. However, how dangerous is this irritation, and if I take the liquid inside with food is it really still not a good idea? What are the risks? Is it only an issue of irritation, or will the medicine not be absorbed as well outside of the capsule?
Thank you for your input. Again, I understand this is not what should be done, but I really need the accutane, and my swallowing issue is a very big deal.
|Dr.M.jagesh kamath - Mon Jul 26, 2010 11:37 am||
Hello,You mention that your disorder of anxiety state has been acting up.Also it is surprising that you are finding difficulty in swallowing soft gelatin capsules.
Has these symptoms become worse after accutane?Recent studies show a strong correlation between this drug and psychopathology.Annals of General Psychiatry 2009, 8:2 doi:10.1186/1744-859X-8-2.
Do consult your physician.Due to the irritant nature you can not break open and take the capsule.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.